Dysautonomia (Autonomic Dysfunction) Community
Intolerant to supplements
About This Community:

This patient support community is for discussions relating to Dysautonomia (Autonomic Dysfunction) including: Postural orthostatic tachycardia syndrome (POTS), neurocardiogenic syncope, mitral valve prolapse dysautonomia, pure autonomic failure, autonomic instability and others.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Intolerant to supplements

I'm new to the group.  I haven't actually received an official diagnosis, only that my blood pressure drops upon sitting and standing.  My main concern, however, is that I can't tolerate supplements.  It doesn't matter what they are or what they are supposed to do.  If I take even the smallest granule from a capsule or a single drop from an herbal tea I get real spaced out and feel like my brain is being pulled downward.  Does anybody else experience this?  Does anybody know why dysautonomia causes this reaction in some people?   Thanks.
Blank
726204_tn?1285879778
Hi x

I am sorry I cannot help much either other than to say that people with dysautonomia can be really sensitive to medications, some having to take doses recommended for children so they can tolerate them.  I experience this spacey feeling occasionally after I have taken painkillers, before I had a diagnosis I actually was close to contacting the manufacturer.....thinking they had a faulty batch of tablets!!!!  

I have not heard of this happening with vitamins or herbs.  Unless you medically need these maybe it would be wise to steer away from them if your body if not tolerating them well.

x
Related Discussions
10 Comments Post a Comment
Blank
Avatar_m_tn
Nobody else has this problem?
Blank
Avatar_f_tn
Hi, welcome to.the forum. Don't have answer for u. I.don't use supplements except for.taking Vit D and calcium. Besides autonomic dysfunction I have ms and.was told not to.use herbs etc as they can be dangerous in ms.
Do u only have these symptoms when u use supplements? Also I am not quite sure what u mean by supplements. Maybe if u.could give a little more detail someone might relate to this problem.
Again welcome.
Beema
Blank
Avatar_m_tn
I should have been more specific.  I'm talking about vitamins and herbs.  I do only get these particular symptoms when taking supplements, usually about 30 minutes after I take it.  Some of my usual symptoms are also made worse, such as lightheadedness, dizziness, and pressure in my head and jaw.  

Blank
726204_tn?1285879778
Hi x

I am sorry I cannot help much either other than to say that people with dysautonomia can be really sensitive to medications, some having to take doses recommended for children so they can tolerate them.  I experience this spacey feeling occasionally after I have taken painkillers, before I had a diagnosis I actually was close to contacting the manufacturer.....thinking they had a faulty batch of tablets!!!!  

I have not heard of this happening with vitamins or herbs.  Unless you medically need these maybe it would be wise to steer away from them if your body if not tolerating them well.

x
Blank
Avatar_m_tn
I'm definitely sensitive to meds.  I'm prescribed .5 mg tablets of clonazopam, which is a benzodiazapine I take for anxiety.  I only take 1/8 and find that to be enough.
Blank
Avatar_f_tn
I am very sensitive to meds too. I have to be very careful. Unless u absolutely need the supplements maybe u shouldn't take them.
Wow how do u cut a tiny clonazopam tab in eighths? They r  small aren't they? I have trouble cutting pills in half.:)
Have I had any tests by a Dr yet?
Beema
Blank
Avatar_m_tn
They're small, but easy to break.

I've had a lot of tests by doctors that don't know much about this condition.  My neurologist suspected dysautonomia and referred me to a cardiologist for a tilt table test.  She didn't understand why he wanted a TTT and apparently didn't know what dysautonomia is.  She decided to just check my blood pressure in the exam room.  It dropped going from lying to sitting, and then sitting to standing.  I also get really bad pressure in my head and jaw after eating.  The cardiologist said that I probably had too much blood shunting towards my stomache after eating.  I've noticed that when this happens my blood becomes very thin and I can't get it on my glucomoter test strips.  Once when I got this head pressure thing my gums began to bleed for no apparent reason.
Blank
Avatar_f_tn
U say u.check your blood sugar. Do u have diabetes? If so that may be a factor in how ur feeling.
Beema
Blank
Avatar_m_tn
I'm hypoglycemic.  My endocronologist wanted me to keep a journal of my blood sugar readings.  I feel a little worse sometimes when my blood sugar gets low, but unfortunately, it isn't the cause of everything.
Blank
726204_tn?1285879778
I have hypoglycemic episodes that are thought to be part of my POTS, they tend to be more regular when I am bad.  they come and go! x

We have trackers available here on medhelp, to help you keep track of your symptoms.  There is a blood sugar tracker too but this is on the diabetes tracker, but still have a look, it may help you:

http://www.medhelp.org/trackers/list/196

x
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dysautonomia (Autonomic Dysfunction) Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Arrhythmias Answerers
612876_tn?1355518095
Blank
Heiferly
Columbus, OH
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway
Avatar_m_tn
Blank
Ball123